TITLE

New Closed-From Approximations to the Logarithmic Constant e

AUTHOR(S)
Brothers, Harlan J.; Knox, John A.
PUB. DATE
September 1998
SOURCE
Mathematical Intelligencer;Fall98, Vol. 20 Issue 4, p25
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents information on the calculations of the logarithmic constant e, highlighting research which demonstrates that there are alternative approximations to e. Challenges which mathematicians faced in the calculation of e; Description of the numerical accuracy of the approximations developed; Methodology for the calculation of e.
ACCESSION #
1162846

 

Related Articles

  • Specialising Aronszajn trees by countable approximations. Mildenberger, Heike; Shelah, Saharon // Archive for Mathematical Logic;Oct2003, Vol. 42 Issue 7, p627 

    We show that there are proper forcings based upon countable trees of creatures that specialise a given Aronszajn tree.

  • A Survey and Experimental Comparison of Service-Level-Approximation Methods for Nonstationary M(t)/M/s(t) Queueing Systems with Exhaustive Discipline. Ingolfsson, Armann; Akhmetshina, Elvira; Budge, Susan; Yongyue Li; Xudong Wu // INFORMS Journal on Computing;Spring2007, Vol. 19 Issue 2, p201 

    We compare the performance of seven methods in computing or approximating service levels for nonstationary M(t)/M/s(t) queueing systems: an exact method (a Runge-Kutta ordinary-differential-equation solver), the randomization method, a closure (or surrogate-distribution) approximation, a direct...

  • Reduction Groups and Automorphic Lie Algebras. Lombardo, S.; Mikhailov, A. V. // Communications in Mathematical Physics;Aug2005, Vol. 258 Issue 1, p179 

    We study a new class of infinite dimensional Lie algebras, which has important applications to the theory of integrable equations. The construction of these algebras is very similar to the one for automorphic functions and this motivates the name automorphic Lie algebras. For automorphic Lie...

  • Approximate Identities in Spaces of all Absolutely Continuous Measures on Locally Compact Semigroups. Pourabbas, A.; Riazi, A.; Lawson, Jimmie D. // Semigroup Forum;Mar2005, Vol. 70 Issue 2, p263 

    Let G be a locally compact group. Then Ma (G), the space of all absolutely continuous measures on G, has a bounded approximate identity. Baker and Baker proved that L(S) (the space of all measures � ? M(S) so that maps x ? ex *|�| and x ? |�|*ex are weak continuous from a locally...

  • On Completely Generalized Nonlinear Random Variational-like Inclusions. Ahmad, Rais; Irfan, Syed Shakaib // Journal of Applied Functional Analysis;Jan2006, Vol. 1 Issue 1, p293 

    In this paper, we consider random generalization of completely generalized nonlinear variational-like inclusions and propose an iterative algorithm for computing their approximate solutions. We prove that the approximate solutions obtained by proposed algorithm converge to the exact solution of...

  • Weighted Approximation for Szász Operators. Zhanjie Song; Peixin Ye; Jianhua Zhu // Southeast Asian Bulletin of Mathematics;2006, Vol. 30 Issue 6, p1123 

    Using ωφλ2r (f, x)w (0 ≤ λ ≤ 1), we obtain some equivalent theorems of simultaneous approximation for r order linear combinations of Szász-Mirakjan operators.

  • ON THE SUM OF FUNCTIONS WITH CONDITION (s3). Stroriska, Ewa // Real Analysis Exchange;2003/2004, Vol. 29 Issue 1, p155 

    A function f : R → R satisfies condition (s3) if for each real ε > 0, for each x and for each set U ∋ x belonging to the density topology there is an open interval I such that ... where A(f) denotes the set of all approximate continuity points of f. In this article it is show...

  • ON THE MAXIMAL FAMILIES FOR SOME CLASSES OF STRONGLY QUASICONTINUOUS FUNCTIONS ON ℝm. Strońska, Ewa // Real Analysis Exchange;2006/2007, Vol. 32 Issue 1, p3 

    Some generalizations of the notions of approximate quasicontinuity on ℝm and the maximal families (additive, multiplicative, lattice and with respect to the composition) for these classes of functions are investigated.

  • On essential Ï•-variation. Ewert, J.; Ponomarev, S. P. // Siberian Mathematical Journal;Mar2006, Vol. 47 Issue 2, p391 

    We study relations between the classical essential variation and approximate continuity. In particular, we show that the classical essential variation of functions on the so-called Ï„ D-regular sets agrees with essential variation in the sense of W. P. Ziemer.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics